| Catalog Number |
ENC452200 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/06/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by a healthcare professional, during an endovascular embolization procedure, while processing the delivery of a 4.5mmd 22mml enterprise intracranial stent (enc452200, 9392919) to a prowler select plus 150/5cm microcatheter (606s255x, 31365450), the stent was impeded and could not advance any more.The doctor removed the microcatheter and stent from the patient for inspection, the stent was found detached from the delivery wire in the introducer.A new stent and a new microcatheter were switched to complete the surgery.There was no patient injury reported.Additional event information received on 14-apr-2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.There were no procedural delays due to the event.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo accompanied the complaint file.In said photo, only the detached stent component can be seen inside the introducer tube.No other enterprise components were shown in the photo.The issue reported regarding the impeded condition of the stent cannot be evaluated through a photo, as a functional test must be perform; however, in order to perform a functional test, the stent must be inside the introducer and attached to the delivery wire.However, the issue regarding a stent being detached was confirmed during the inspection.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by a healthcare professional, during an endovascular embolization procedure, while processing the delivery of a 4.5mmd 22mml enterprise intracranial stent (enc452200, 9392919) to a prowler select plus 150/5cm microcatheter (606s255x, 31365450), the stent was impeded and could not advance any more.The doctor removed the microcatheter and stent from the patient for inspection, the stent was found detached from the delivery wire in the introducer.A new stent and a new microcatheter were switched to complete the surgery.There was no patient injury reported.Additional event information received on 14-apr-2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.There were no procedural delays due to the event.(b)(4).One photo accompanied the complaint file.In said photo, only the detached stent component can be seen inside the introducer tube.No other enterprise components were shown in the photo.The device was returned to j&j medtech for further evaluation.A non-sterile 4.5mm x 22mm enterprise® vascular reconstruction device was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as seen in the provided picture the stent was already detached from the delivery unit and this remained inside of the proximal portion of the introducer.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a stent being detached was confirmed since the stent was noted as already separated from the delivery system; based on this condition, the issue regarding a stent being impeded cannot be evaluated through functional testing.The stent must be still attached to the delivery system to perform the functional analysis.Additionally, none of the returned components present damages that suggest that they were forcibly advanced.With the limited information available, a conclusive cause cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 9061877.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ do not partially deploy the stent from the introducer.Confirm that the delivery wire does not move relative to the introducer during the removal of the enterprise vascular reconstruction device and delivery system from the dispenser hoop.Confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.